MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems (b)(4) that an ar-8550rfoe retractable flushcut¿ burr broke.This occurred during a case where the burrs were switched out to complete the case.There was no additional information provided, and additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely reason for the reported failure is user error, specifically, the application of excessive side loading forces.The complaint allegation was confirmed based on the customer¿s attached picture, which shows the ar-8550rfoe with the inside shaft tip broken off at the weld.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18259063
Report Number1220246-2023-09145
Device Sequence Number7891020
Product Code GFF
UDI-Device Identifier00888867259799
UDI-Public00888867259799
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Device Catalogue NumberAR-8550RFOE
Device Lot Number15145647
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown